My husband took chantix for 30 days to quit smoking. He has now been off of it for 4 days. His blood pressure has been 160/110, 160/112, and 160/118. This has both of us very worried because of the risk of heart attack or stroke that we've read about when taking Chantix. He did go for a follow up with a doctor who said this was "normal" after stopping the drug. His blood pressure had been a bit high in the past, but nothing like this. He is lethargic, was short of breath up until about yesterday. He is trying to get in to see his doctor again today. How worried should we be about this?
The increased blood pressure and breathlessness needs to be evaluated. Inadequate oxygenation can produce symptoms of breathlessness, as the body tries in an effort to compensate for the decreased oxygen supply. So please consult your primary care physician who may ask for an EKG or a treadmill test to rule out a cardiac cause for the breathlessness. He may even ask for blood tests and an X ray chest. Lung function tests could further help in evaluation.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.